Alert archive / California / Wind Advisories in 2006

Wind Advisory 22, NWS Medford, OR

November 1, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Nov 1, 2006, 2:34 PM PST for Siskiyou County, California. It took effect at Nov 2, 2006, 6:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2006, 2:34 PM PST (22:34 UTC)
In effect from
Nov 2, 2006, 6:00 AM PST
Expired
Nov 2, 2006, 6:00 PM PST
In force
12 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 012234
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PST WED NOV 1 2006

...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY...

CAZ081-020645-
/O.NEW.KMFR.WI.Y.0022.061102T1400Z-061103T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
234 PM PST WED NOV 1 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH NEAR WEED WITH GUSTS TO
45 MPH THURSDAY. WINDS IN THE REMAINDER OF THE VALLEY WILL BE
SOUTH 20 TO 30 MPH. THE WINDS WILL DIMINISH THURSDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
4 follow-up statements
000 
WWUS76 KMFR 020701
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1101 PM PST WED NOV 1 2006

...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY...

CAZ081-022315-
/O.CON.KMFR.WI.Y.0022.061102T1400Z-061103T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1101 PM PST WED NOV 1 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY...

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH NEAR WEED WITH GUSTS TO
45 MPH THURSDAY. WINDS IN THE REMAINDER OF THE VALLEY WILL BE
SOUTH 20 TO 30 MPH. THE WINDS WILL DIMINISH THURSDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MWJ
000 
WWUS76 KMFR 021637
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
837 AM PST THU NOV 2 2006

...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY...

CAZ081-030045-
/O.CON.KMFR.WI.Y.0022.000000T0000Z-061103T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
837 AM PST THU NOV 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE NOW OCCURRING
NEAR WEED AND WILL CONTINUE THROUGH TODAY. WINDS OVER THE
REMAINDER OF THE SHASTA VALLEY WILL NOT BE AS STRONG...BUT IT WILL
STILL BE GUSTY.   

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 022232
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
232 PM PST THU NOV 2 2006

...WIND ADVISORY IN EFFECT THURSDAY FOR THE SHASTA VALLEY...

CAZ081-030200-
/O.CON.KMFR.WI.Y.0022.000000T0000Z-061103T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
232 PM PST THU NOV 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE NOW OCCURRING
NEAR WEED AND WILL CONTINUE THROUGH TODAY. WINDS OVER THE
REMAINDER OF THE SHASTA VALLEY WILL NOT BE AS STRONG...BUT IT
WILL STILL BE GUSTY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 030222
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
622 PM PST THU NOV 2 2006

CAZ081-030330-
/O.EXP.KMFR.WI.Y.0022.000000T0000Z-061103T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
622 PM PST THU NOV 2 2006

...WIND ADVISORY HAS EXPIRED...

SUSTAINED WINDS IN THE SHASTA VALLEY HAVE DECREASED TO 20 MPH. AS
A RESULT THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY SOUTH
WINDS WILL CONTINUE INTO THE NIGHT.

$$
FB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 1, 1:20 PM PST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 1, 1:20 PM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
120 PM PST WED NOV 1 2006

.DISCUSSION...12Z NGM/NAM/GFS IN.

THE UNUSUALLY DRY OCTOBER WILL GIVE WAY TO A WET EARLY NOVEMBER
BEGINNING NOW.  THE UPPER RIDGE NOW OVER THE MEDFORD CWA IS
BREAKING TO THE EAST AND MOIST SOUTHWESTERLY FLOW IS MOVING IN.
A SERIES OF SHORT WAVES EMBEDDED IN THE FLOW WILL BEGIN MOVING
THROUGH THE FORECAST AREA EARLY TONIGHT.  EXPECT A ROUND OF
PRECIPITATION WITH EACH WAVE WITH THE HIGHEST AMOUNTS OCCURRING ON
THE SOUTHWEST FACING SLOPES OF WESTERN SISKIYOU AND CURRY
COUNTIES.  MOUNT SHASTA CITY RECORDED A TRACE OF RAIN IN THE
PAST HOUR. AMOUNTS IN THE VALLEYS AWAY FROM THE COAST AND NORTH
OF THE SISKIYOUS WILL BE VERY LIGHT FOR THE MOST PART.

A WARM FRONT WILL APPROACH THE COAST THURSDAY AFTERNOON AND THIS
WILL INCREASE THE PRESSURE GRADIENT...AND THUS THE WINDS...OVER THE
AREA.  THE STRONGEST WINDS WILL OCCUR ALONG THE COAST AND IN THE
SHASTA VALLEY.  WILL ISSUE A WIND ADVISORY FOR THE SHASTA VALLEY
EFFECTIVE THURSDAY.

THE WINDS WILL ABATE IN THE SHASTA VALLEY FOR A WHILE AFTER THURSDAY
BUT COASTAL WINDS WILL PERSIST INTO SATURDAY. THAT IS WHEN THE
OFFSHORE LONGWAVE UPPER TROUGH WILL APPROACH THE COAST...PUSHING A
COLD FRONT ONSHORE AHEAD OF IT.

AFTER SATURDAY...UNCERTAINTY INCREASES DUE TO VARIATION IN MODEL
SOLUTIONS...BUT WILL TAKE A SHOT AT IT ANYWAY.

THE RIDGE BEHIND THIS TROUGH WILL BE SHORT-LIVED...AND IT WILL MOVE
THROUGH THE FORECAST AREA SATURDAY NIGHT AND EARLY SUNDAY.  VERY
STRONG ZONAL FLOW WILL SET UP IN ITS WAKE WITH A STORM TRACK AIMED
SQUARELY AT THE PACIFIC NORTHWEST. A WARM FRONT WILL MOVE THROUGH THE
AREA SUNDAY FOLLOWED BY A STRONG COLD FRONT MONDAY. WEAKER SYSTEMS
WILL MOVE ONSHORE TUESDAY AND TUESDAY NIGHT.

A BROAD UPPER LEVEL RIDGE WILL BEGIN TO BUILD IN ON WEDNESDAY...
PROVIDING A BREAK IN THE STORM ACTIVITY.

&&

.AVIATION...VFR CONDITIONS EVERYWHERE EVENTUALLY.  MVFR CIGS WITH
LOCAL IFR CONDITIONS WILL DEVELOP AS PRECIPITATION OVERSPREADS THE
AREA TONIGHT AND THURSDAY.  THE MOST WIDESPREAD LOWER CIGS/VSBYS
WILL OCCUR OVER WESTERN AND CENTRAL SISKIYOU COUNTY AND THE SOUTH
COAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS AND SEAS STARTING 6PM
       TONIGHT PZZ356/370/376.
     SMALL CRAFT ADVISORY FOR WINDS AND SEAS STARTING 6PM
       TONIGHT PZZ356/370/376.
CA...SMALL CRAFT ADVISORY FOR WINDS AND SEAS STARTING 6PM
       TONIGHT PZZ370/376.
&&

STOCKTON

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.